Drought, Wood
- When
- July 1, 12:00 AM CST to July 11, 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
Severe drought conditions that developed during late June across Wood County Texas continued through the first two weeks of July, before widespread one to two inches of rain fell across much of the county on July 6th, thus easing drought conditions. Additional rains fell throughout the mid-month as well, which added additional relief across the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe drought conditions that developed during late June across Wood County Texas continued through the first two weeks of July, before widespread one to two inches of rain fell across much of the county on July 6th, thus easing drought conditions. Additional rains fell throughout the mid-month as well, which added additional relief across the county. July monthly rainfall totals of two and a half to five inches fell across much of Wood County, which was near to as much as two inches above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 11:24 PM CST, 36 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1224 AM CDT Sun Jul 1 2018 .AVIATION... For the 01/06Z terminal forecast will prevail VFR flight categories through most of the period ending 02/06Z with the exception of MVFR ceilings around 15 hnd feet and brief visibility restrictions of 3-5 statute miles in mist/BR that will be possible across the Deep East, East and Northeast Texas sites, KGGG, KTYR, KLFK and visibility restrictions of 3-5 statute miles for KMLU with HZ and mist/BR. May see brief IFR ceilings around 8 hnd feet between 01/11Z-01/114Z at KLFK. Surface winds will be light and variable to light South less than 7 knots for all sites except for East and Northeast Texas where winds will be South 7-13 knots overnight, with winds South to Southwest 7-11 knots knots on Sunday with speeds higher from 10-15 knots over East and Northeast Texas. /06/ && .PREV DISCUSSION... /issued 1000 PM CDT Sat Jun 30 2018/ UPDATE... Current forecast on track and no changes were needed. /06/ && PREV DISCUSSION... /issued 305 PM CDT Sat Jun 30 2018/ SHORT TERM.../Tonight through Sunday Night/ Broad UA ridging centered across east TX and LA has resulted in rather dry and hot conditions today, thus evident by this aftn temps in the 90s and subsequently heat indices ranging from 94-105 degrees. The Shreveport Regional airport reached the 100 degree mark yesterday aftn, and would not be surprised if happens again today. As such, be sure to take the necessary precautions to stay cool if outdoors by drinking plenty of water, wearing light- colored and light-weighted clothing and taking frequent breaks in the shade. A mild night is in store with overnight temps only falling into the 70s. Concurrently the center of the UA ridge will commence to shift westward to across east and southeast TX and promote slight southwest flow aloft. A shortwave trough progressing east-northeast across the Northern Plains will send down a cold front that will settle in across the Central Plains. The result will be scattered showers and thunderstorms that will affect OK and with the flow aloft, could near southeast OK tomorrow morning. No hazardous weather is expected. Persistence will be the rule in regards to daytime temps tomorrow /upper 90s to 100 degree temps/ as the influence of the nearby UA ridge maintains its grip across the FA. Lingering frontal boundary and embedded impulses within the flow aloft may once again aid in generating scattered showers and thunderstorm across OK tomorrow night, and could once again near southeast OK and perhaps southwest AR /due to the ensuing southwest flow aloft/. /29/ LONG TERM.../Monday through Saturday/ Upper ridge to continue retrograding wwd early in the upcoming work week, as a TUTT moving along the nrn Gulf coast begins to intrude from the e. This will provide some palpable relief from the weekend heat and also bring some decent rain chances to us, especially for areas s of I-20, through Wednesday. If we are able to see widespread, diurnally enhanced convection as the low passes /as the Euro in particular is indicating/, high rainfall rates possibly leading to isold flooding, will be possible. Another TUTT right on the heels of the early-week TUTT will fully force the upper ridge well n of us and bring continued heat relief, with blended output indicating very near-normal temps through the end of the pd. In addition, chances for convection associated with the passing disturbance will carry through the remainder of the fcst. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 100 77 98 / 0 0 0 10 MLU 76 98 76 97 / 0 0 0 20 DEQ 73 96 73 96 / 0 10 20 20 TXK 76 97 76 96 / 0 0 10 10 ELD 75 99 75 96 / 0 0 0 20 TYR 76 97 75 97 / 0 0 0 0 GGG 75 100 75 98 / 0 0 0 0 LFK 75 98 74 98 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/29/12
Hazardous Weather Outlook National Weather Service Shreveport LA 600 AM CDT Sat Jun 30 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 600 AM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Very hot, humid, and dry conditions are expected again areawide this afternoon, as temperatures climb into the upper 90s to near 100 degrees. When combined with the humidity, afternoon heat indices will range from 100 to 105 degrees. If you must be outside, remember to take frequent breaks and drink plenty of water. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Very hot, humid, and dry conditions will continue Sunday and Monday, with temperatures climbing into the mid 90s to near 100 degrees each day. When combined with the humidity, afternoon heat indices will range from 100 to 105 degrees. However, scattered showers and thunderstorms will increase by Tuesday and Wednesday with an approaching upper level disturbance from the east, which will result in slightly cooler temperatures and the potential for much needed rainfall. While this disturbance will exit the region into Central Texas Wednesday afternoon, isolated to scattered showers and thunderstorms will remain possible Thursday and Friday especially over East Texas and North Louisiana as additional upper level disturbances move into the region from the east. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, will not be needed through tonight. 15
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763365.